Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for low blood pressure

I am a 71 yr. old woman and have taken Diovan for many years because of episodes of high blood pressure. But this was at least 15-10 yrs. ago and I have had no high blood pressure. I always have low blood pressure with a very low pulse (40-45) which has caused concern with another doctor of mine. I have no energy or desire to do anything. Yesterday I didn t take my pill and I felt normal. But my concern is how to get off the medication, as I know it is not good to just stop taking a medication altogether. I need to know what I should do in coming off this medication.
Thu, 4 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Cardiologist 's  Response
Hello,

Would agree with you on the fact that it is not OK to stop antihypertensive drugs cold turkey.

From the other hand, it seems that you do not tolerate well your current therapy.

For this reason, I would recommend taking half of the dose in the next days and see if your blood pressure values get high. In such a case, switching to another drug may be needed.

In this regard, I would recommend switching to amlodipine or lercanidipine.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Ilir Sharka, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

.Am taking labetalol 100 mg 3 x a day, lisinopril 20 mg 1 x day, amlodopine 2.5 mg 1 x day. Have been getting blood pressure readings of 93/75, 96/65, & today 102/69. Normal or too low. Am 59 yr old female! 5 7 , 150 lbs. Been trying to regulate BP for almost 3 years

doctor1 MD

my blood pressure is extremely low and is causing me to be lightheaded and dizzy upon sitting or standing from a lying position. I have had numerous tests done but cannot get an answer. What kind of specialist should I see. It is getting to the point of tremors in my hands. Thank you

doctor1 MD

my dad has had low blood pressure for many years he s been to cardiologist endocrinologist and the Cleveland Clinic and at one time he was told it maybe nutritional maybe adrenal gland shut down about a month ago he had is remaining 5 teeth extracted and since then his low blood pressure has caused him to black out when he stands for sal eor sets he s been to the emergency room .twice first time because he fell into the bathtub backwards when he blacked out I m not able to go places do anything normal what kind of doctor can AC for help

Recent questions on  Valsartan

doctor1 MD

I am a 71 yr. old woman and have taken Diovan for many years because of episodes of high blood pressure. But this was at least 15-10 yrs. ago and I have had no high blood pressure. I always have low blood pressure with a very low pulse (40-45) which has caused concern with another doctor of mine. I have no energy or desire to do anything. Yesterday I didn t take my pill and I felt normal. But my concern is how to get off the medication, as I know it is not good to just stop taking a medication altogether. I need to know what I should do in coming off this medication.

doctor1 MD

Hi, here are a list of medications I am currently on: these are ones my arthritis doc. has perscribed: lyrica 75 mg 3x day,metholtrexate tabs 25 mg,metanx tabs 1 tab twice daily,celebrex caps 200mg 1 cap daily,folbic tabs1 tab daily,tramadol hcl tabs 50 mg one tablet 4 times dailyviibryd tabs 40 mg ,i tablet daily with food,savella tablets 50mg 1 tab twice a day,he just added buprropion sr 150 mg tablets1 tablet a day for 30 days, hydrocodone / acetaminophen5-325IB,Iam also taking dexilant DR caps 60 mg 1 cap daily for stomach,diovan tabs 320 mg 1 daily for blood pressure,L-Thyoxine tab 50 mg 1 tab daily and hydrochlorothizire 1 tab daily. I m not sure all these should go together it worries me taking so much but I am in pain most of tne much worse when standing or walking.

doctor1 MD

I had been taking Diovan for a number of years and insurance company suggested I replace Diovan with the Losartan since it was cheaper. I took 50 mg. of the Losartan yesterday morning. Noticed a tight feeling in chest yesterday afternoon. At the time I went to bed (around 12:30 a.m.) I experienced severe pain in left side of chest, radiating through back and left shoulder. Took two nitro pills and dropped off to sleep. Upon arising this a.m. I again experienced pain in the same area, got a little scared and got very hot. Tried to stay calm, ate some breakfast and felt some better. Also, severe hurting in upper right arm where large muscles join together. I had a heart attack latter part of 2005 and diagnosed several years ago with fibromyalgia. I am 77 years old, active for my age, caring for 88-year-old husband who suffered a stroke six months ago. I hesitate to go to ER this a.m. due to home situation and long wait getting medical attention.

doctor1 MD

I have PAD & neuropathy associated with it, mainly in my feet. Im taking neurotin and percocet, usually 1/2 a pill 2x s a day. Lately my blood pressure has been up. Is the percocet use causing the added hypertension? I m also taking Diovan HCT 160-12.5. Thanks. Kevin

doctor1 MD

I have felt nauseous since about 11am. I had big breakfast. Nausea off and on most of the day. Decided to check blood pressure . Left arm 167/83. Right arm 158/93. I am on valsartan 80mg a day. I have gained some weight. I weigh 167 Nd 74 years old.

doctor1 MD

I have just taken my first Hydralazine. im concerned about taking them every 6 hours round the clock, even though my blood pressure is high. Dr. also said I could have heart palpatations, that scares me. once )ive started.can I ever stop?

doctor1 MD

Please advise, in your opinion, the best blood pressure medication to take that will cause least side effects